SMITH & NEPHEW, INC. UNKN REGENETEN BIOINDUCTIVE IMPLANT SYSTEM INSTR; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Back to Search Results |
| Catalog Number |
4565 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Muscle/Tendon Damage (4532); Bursitis (4832)
| Date of Event |
09/23/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, approximately eight (8) months after a right shoulder arthroscopic rotator cuff repair performed on (b)(6) 2022, in which a regeneten bioinductive implant was used, the patient experimented pain and discomfort on the right shoulder.An mri without contrast was performed and it revealed the following: moderate quantity of fluid subacromial subdeltoid bursa with synovitis and possible 7 mm cartilaginous body, partial bursal surface tear 50% thickness proximal anterior infraspinatus tendon contiguous with fluid signal 1 cm in length intrasubstance delamination tear at the musculotendinous junction, distal supraspinatus tendinosis, and subcoracoid bursitis with fluid and debris superficial to the subscapularis tendon inferior to the coracoid.Consequently, the patient underwent a right shoulder arthroscopic revision rotator cuff repair by healing response, subacromial decompression with removal of multiple loose bodies from prior surgical repair and prp injection on (b)(6) 2023.During the procedure, the surgeon encountered fifty (50) loose rice bodies from the degradation of the previously implanted regeneten patch, which were removed.Less than three (3) months later, another mri without contrast was performed, which revealed a small partial intrasubstance tear of the supraspinatus on a background of moderate tendinosis, unchanged slightly improved compared to the prior study, and a small partial intrasubstance tear of the infraspinatus on a background of mild tendinosis, unchanged.This outcome resulted in the patient undergoing a right shoulder arthroscopic revision with rotator cuff repair and mini open subpectoral biceps tenodesis procedure on (b)(6) 2024, to resolve the issue.The patient continues to suffer limitation, pain and discomfort in the right shoulder, undergone multiple surgeries, multiple rounds of physical therapy and continues to take pain medications.
Additional Manufacturer Narrative
(b)(4) covers right shoulder arthroscopic revision of (b)(6) 2023.(b)(4) covers right shoulder arthroscopic revision of (b)(6) 2024.
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H2: additional information in d4 (catalog and udi numbers).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.The provided product identification information did not match any known release of this part and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for evaluation.
Additional Manufacturer Narrative
Corrected data: this complaint has been re-evaluated by our firm and determined to be duplicated.The mdr reports 3003604053-2024-00063 and 3003604053-2024-00065 are associated to the same patient and alleged product.We respectfully request to disregard this report (3003604053-2024-00063) and keep 3003604053-2024-00065 as the valid reference for this event.